Can You Overdose from Smoking Meth? | Banyan Treatment Delaware

Can You Overdose from Smoking Meth?

Can You Overdose from Smoking Meth?
 

Methamphetamine is an illicit central nervous system stimulant that produces an energetic and euphoric high when abused.

Other common names for methamphetamine include ice, meth, and crystal meth. As a stimulant, meth targets the brain by elevating levels of the chemicals norepinephrine and dopamine, producing euphoria and increasing energy and attention. There are many ways to use meth, including injecting it, smoking it, snorting it, or taking it as a pill. Out of these methods, the most common way to use meth is by smoking it. It’s understandable why many wonder, “can you overdose from smoking meth?” Our Delaware drug rehab has done its own digging.



How Meth Overdose Happens

A meth overdose occurs when someone takes intoxicatingly high doses of meth (either accidentally or on purpose) and experiences negative physical and psychological side effects. These side effects usually occur because the dose taken was too much for the body to handle. Whether it’s smoked, swallowed, injected, or snorted, it’s the amount of the drug that determines whether an overdose will occur. A crystal meth overdose can be deadly not because of the overdose itself but because of its symptoms. People with crystal meth addictions who do not get help from a crystal meth detox are more likely to continue their drug use and increase their risk of overdosing.


Can You Overdose Smoking Meth?

Yes, you can overdose from smoking meth and any other form of using it. Meth usually comes in the form of a white crystal-like powder when it’s sold on the streets. This powder can be snorted, smoked, swallowed, or even dissolved into a liquid and injected. Many people wonder if the form of use changes how dangerous crystal meth is or how it will affect your body. For people with severe drug addictions, drug overdose is a real concern. The longer someone uses a drug, the more tolerant to it they become, and the more of it they’ll need to use to experience the same high. This pattern usually leads to overdose, among other issues. However, you don’t have to be addicted to meth to overdose on it. A meth overdose is based on how much of it someone uses. Overdoses can occur accidentally or on purpose, so it’s important to know what meth overdose symptoms are and to be able to recognize them.


Meth Overdose Symptoms

Whenever people use meth, they leave themselves open to the risk of overdose. Because meth is an illegal drug that’s often sold on the streets, it’s impossible to know its purity and what it contains. If someone you know struggles with meth addiction, being familiar with the signs of meth overdose could save their life.

Some common meth overdose symptoms include:

  • Chest pain
  • Arrhythmias (irregular heart rhythm)
  • Hypertension or hypotension (high or low blood pressure)
  • Difficult or labored breathing
  • Agitation
  • Hallucinations
  • Psychosis
  • Seizures
  • Kidney failure (urinating less or dark urine)
  • Loss of consciousness
  • Intensely hyper or aggressive behavior
  • Paranoia
  • Rapid or slow heartbeat
  • Hyperthermia (high body temperature)

In addition to overdose, the long-term risks of meth use also include mental illness. For instance, a link between meth and bipolar disorder has been found, as well as many other psychological issues that may arise from drug use. Fortunately, with the help of our meth addiction treatment at Banyan Treatment Centers Delaware, you or a loved one can avoid these dangers, overcome addiction, and recover from its physical and mental impact.


How to Stop a Meth Overdose

A meth overdose can occur at any time. You don’t have to be addicted to it, and you can even overdose your first time using it. If you recognize the signs of a meth overdose in someone, the first thing you should do is call 9-1-1. Get medical assistance right away to reduce the risk of worsening symptoms and death. Additionally, if the person is experiencing symptoms like a seizure, hold their head up to prevent injury and tilt their head to one side to prevent them from choking if they vomit. Do not attempt to hold them down. If someone experiences a crystal meth overdose, their odds of recovery depend on how much of it they took and how quickly they received medical treatment. While recovering from a meth overdose is possible, it’s imperative that the person receives immediate medical attention.


Crystal meth is a dangerous drug that can take over a person’s life, but not for good. Banyan Delaware is all about helping people with addictions recover from drugs and alcohol and get sober. We don’t just care about your health but also about your sobriety and life after rehab. To learn how our inpatient rehab in Delaware can help you get started on your recovery from addiction, call us at 888-280-4763.


Related Readings:

  • What Causes Meth Face?
  • What Are Meth Mites & Why Do They Occur?
  • Taking Care of Your Skin After Meth Addiction
Alyssa
Alyssa
Alyssa is Banyan’s Director of Digital Marketing & Technology. After overcoming her own struggles with addiction, she began working in the treatment field in 2012. She graduated from Palm Beach State College in 2016 with additional education in Salesforce University programs. A part of the Banyan team since 2016, Alyssa brings over 5 years of experience in the addiction treatment field.


Get the help you need today at Banyan.

Don't surrender your life to addiction, take control and get your life back today. Our drug and alcohol addiction treatment centers have helped thousands of people empower themselves to take back control of their lives. It's time for your roots to grow in new soil!



0

$0.00